Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Redness, Burning And Peeling Of Skin After Minocycline Usage?

I was prescribed minocycline for acne. Took it for not quite 2 weeks and my skin started turning red and peeling in places and burning so bad that touching my face put me in tears. I have stopped using it for 2 weeks now and my skin is still red and peeling. I am using hydraquartisone cream and tarasu oil and nothing seems to help Also I work at a potash mine and since taking minocycline my skin seems to be reacting badly to potash. Buttoning a lot. I have been washing lots and using barrier cream but I m worried that the minocycline is effecting me from the inside. What can I do
Tue, 7 Apr 2020
Report Abuse
Dermatologist 's  Response
Hello,

Probably, you have either got rash due to minocycline. It is a photo toxic drug and at times even it can induce lupus like features.You will require oral steroids and it will be better to take it under guidance of a doctor.You can continue cortisone cream ,but stop applying other cream and soap.It will be better to avoid work as far as possible.

Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. R.G. Joshi, Dermatologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Recent questions on Minocycline


Loading Online Doctors....
What Causes Redness, Burning And Peeling Of Skin After Minocycline Usage?

Hello, Probably, you have either got rash due to minocycline. It is a photo toxic drug and at times even it can induce lupus like features.You will require oral steroids and it will be better to take it under guidance of a doctor.You can continue cortisone cream ,but stop applying other cream and soap.It will be better to avoid work as far as possible. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. R.G. Joshi, Dermatologist